Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.
Where are you from (country)? Scandinavia - English is not my native language
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)
What is your current age, height, weight?
31 Years old, 6ft 2in, 180lbs
What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?
Arimidex or anastrozole
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
When my estrogen was at its highest I was taking 0,5mg EOD. This was the protocol that brought the first crashes.
What condition was being treated with the drug?
Overproduction of estrogen - Which was caused by my testosterone replacement therapy.
For how long did you take the drug (weeks/months/years)?
I have used arimidex for years. No problems in the past.
How old were you, and WHEN (date) did you start the drug?
How old were you when you quit, and WHEN (date) did you quit?
I quit arimidex last august so 30.
How did you quit (cold turkey or taper off)?
You could call it a taper.
How long into your usage did you notice the onset of side effects?
First major crash happened in september of 2016 and from there on I noticed the first symptoms. After completely ceasing the drug in august 2017 I noticed the first persistent side effects.
What side effects did you experience that have yet to resolve since discontinuation?
Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.
Loss of Libido / Sex Drive
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
[x ] Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks (Only right after the crash)
Severe Depression / Melancholy (Only right after the crash)
Suicidal Thoughts (only right after the crash)
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Gynecomastia (male breasts)
Dry / Dark Circles under eyes
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Increased hair loss
Lowered body temperature
Other (please explain)
What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
I have not tried any new medication to treat this condition.
If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?
Anything not listed in the above questions you’d like to share about your experience?
Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.
In the summer of 2016 - after being on TRT for few years - I noticed that overall state of well being had become somewhat flat. Doing extensive lab work I noticed that my estrogen had crept up. My levels were around 50 pg/ml. To me high always made a kind of a serotonergic state - estrogen mainly increases serotonin in my understanding. Now don’t get me wrong. High estrogen also had some positive effects as well: high libido, good vascularity, good skin, high range of emotions - which can be a negative also.
After this I increased my AI protocol and at first this seemed to work quite well. Taking 0,5mg EOD kept my E2 levels around 20-30 pg/ml. My overall well being also increased. I was more motivated; libido was good. I also lost a lot of water weight.
My first crashes occured in september of 2016. First noticable symtoms were the loss of libido, loss of erections and feeling like sh!t for the most of the time. Now during the next few months a certain pattern repeated: I would cease the AI; Pull labs and notice that E2 is within normal range. After that I started to get high estrogen symptoms again - which before this always meant that my serum E2 was high; Started taking 0,25mg of Arimidex based on those symptoms; A crash would follow.
What I now understand looking back is the fact that my serum E2 was probably normal but the estrogen receptors were upregulated. This brought the false sensation of high serum E2.
During this cycle of crashing I would always return to a “normal” state of wellbeing in about 10 days. This was all until at the end of 2016. Around december I seem to stay in a state of low estrogen symptoms - despite having normal E2 levels.
At first I though that the E2 deprivation had caused some neurological damage but after evaluation other physical symptoms, I have come to the conclusion that this is not the case. The theory that is proposed by Gents93 seems like the most valid one. Now I have to add that there are few differences between us. I do not seem to get permanently worse when I increase my E2.
Life is much harder at the moment in pretty much every area of my life. The drive and zest for life that I had is now pretty much gone. I also feel more disconnected from my loved ones. This disease state feels like the most important aspects of personality that make you, you, are now gone - or buried beneath these symptoms.
Now I do have a bit of optimism left. I seem to make a very slow and gradual improvement in some areas. I notice this by looking my daily journal.
Now I now that this forum is mainly for people with 5ARI based conditions, but I think that our condition shares a lot of same mechanism - albeit just with and different receptor and enzyme.
Hopefully with time we can all find solutions to these hellish conditions.